MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G48413
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported when the tffb-26-96-zt was removed from its inner sterile packaging it was noted that there was a hair or fiber of about 5cm in length protruding from the peel-away sheath.The doctor inspected it and agreed it should not be inserted into this patient and another tffb was opened and used.No additional procedures were required as a result of this issue and there were no adverse consequences to the patient.
 
Event or Problem Description
There has been no new information received since the last report was submitted.
 
Additional Manufacturer Narrative
Investigation evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of the device history record, quality control data, and specifications.Tffb-26-96-zt was returned partially within the packaging.The black vinyl end cap was still attached to the distal end of the device.The shipping stylet was still within the inner cannula.Biomatter was observed on the grey cannula, captor valve sleeve, and extension tube.There was no foreign matter found on the device.A dark fiber was found within the packaging near the level of the peel away sheath.A review of the device history record showed there were no non-conformances associated with the complaint device lot number 8942608.The customer reported that the 5cm hair/fiber was protruding from the peel away sheath.However, based on the visual examination performed in the lab the fiber was located in the packing and not on the device.The cause for this incident has been traced to manufacturing; quality control deficiency.Per the quality engineering risk assessment, no further risk mitigating activity is required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8014093
Report Number1820334-2018-03079
Device Sequence Number19271442
Product Code MIH
UDI-Device Identifier10827002484136
UDI-Public(01)10827002484136(17)200623(10)8942608
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2020
Device Model NumberG48413
Device Catalogue NumberTFFB-26-96-ZT
Device Lot Number8942608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1